Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What could be the reason for spotting after taking mercilon?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I'm on Mercilon for 2 months and 2 weeks now. Last month I experienced spotting for 2 weeks after the first 10 pills of the pack and then had the usual withdrawal bleed. I have not had any unusual discharge after that. I am now on the 9th pill of my next pack now and I see the spotting is back. Why does the spotting last so long? Secondly, my withdrawal bleed still seems to be quite heavy and lasts for 7/8 days. I am being treated for a cyst.
Posted Sat, 14 Dec 2013 in Women's Health
Answered by Dr. Sree Gouri SR 30 minutes later
Brief Answer: Side effects of contraceptive pills Detailed Answer: Hi, Thanks for the query. While using contraceptive pills, some amount of menstrual irregularity is common. Intermenstrual spotting can be due to that. If you alter the time of intake of pills, that can also lead to break through bleeding. For more details : WWW.WWWW.WW . tel And while using contraceptive pills, it will take some time for the regularization of the hormonal levels. So, that may be responsible for your heavy withdrawal bleeding. And possibly that will settle down soon. You can continue the pills as advised by your doctor. If the same problem repeats, you can go for higher dose contraceptive pills with your doctor's advice. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor